hello.......i took......saw palmetto........for my androgenic alopecia..........but i m having loss of libido and erectile dysfunction because of that.......i m worried........wheter it is reversible........i hv stopped that drug.......its a herb......which stops conversion of testastrone to DHT...........WORRIED.........please........let me knw........it is reversible............
Saw palmetto extract is an extract of the fruit of Serenoa repens. It is rich in fatty acids and phytosterols, and has shown promise in treating benign prostatic hyperplasia.
Though men taking saw palmetto may develop mild nausea, reduced libido, or erectile dysfunction, the rate of such problems is clinically and statistically far less common than in men taking drugs to treat BPH symptoms, based on the JAMA meta-analysis cited above. There are no known drug interactions.
It is not proven that Saw palmetto causes a reduction of a libido, nor erectile function. In fact saw Palmetto is used also as a light aphrodisiac; Saw palmetto reduces the DHT in the blood in a different way than Finasteride which could cause reduced libido. It is common to find in herbal drugs as a cure for sexual problems, such as reduced libido or erectile disfunction, a small dose of saw palmetto extract associated with Gin seng or other plants that contain L-arginine (Emanuel Gargiulo)
I am exactly suffering the sam symptoms after taking SP 320mg for 5 months. did you find any solution?
I am living in hell for the last 8-9 months after taking saw palmetto. No energy, loss of manhood, loss of body muscels and daily life nothing but a punishment. If anbody who suffered from SP please let us know how to get well back thoug looks permanent.
As a matter of fact I loss my libido and got an erectile dysfunction due to Serenoa Repens, and my tests in every other area are perfect. Who knows how the serenoa repens is metabolized? how can you cure this adverse effects?
I have taken saw palmetto 320 mg for 8 months. Small improvement on prostate with little reduction in size, but total loss of libido, digestive problems and depression. I do not know what to take now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.